Georgia, 2010Damaging Winds in Georgia, June 15, 2010
June 15, 2010 · NWS TAE · 2 events in 2 counties and zones
Scattered afternoon thunderstorms developed and a couple of storms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $51,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered afternoon thunderstorms developed and a couple of storms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 15, 6:55 PM EST, 10 minutes earlier.
Area forecast discussion, Jun 15, 6:55 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
755 PM EDT TUE JUN 15 2010
.DISCUSSION...SURPRISINGLY NOT MUCH CONVECTION DEVELOPED ALONG
THE SEA BREEZE THIS AFTERNOON/EVENING. HOWEVER...WE DID SEE BETTER
COVERAGE OF CONVECTION ACROSS OUR GA AND AL ZONES TODAY WITH A FEW
STORMS ONGOING AS OF THIS HOUR. WILL UPDATE GRID AND ZONES SHORTLY.
&&
.AVIATION...ISOLATED TSRA WILL CONTINUE THIS EVENING...MAINLY IN THE
VICINITY OF KABY...KVLD...AND KDHN. OTHERWISE...VFR CONDITIONS WILL
PERSIST INTO WEDNESDAY AFTERNOON...EXCEPT FOR SOME BRIEF MVFR LIGHT
FOG AT KVLD AROUND DAWN. SCATTERED TSRA ARE EXPECTED TO DEVELOP BY
EARLY WEDNESDAY AFTERNOON...WITH BRIEF IFR-MVFR CONDITIONS AND WIND
GUSTS TO 25 KT POSSIBLE IN THESE STORMS.
&&
.MARINE...HIGH PRESSURE SYSTEM STILL AFFECTING OUR COASTAL WATERS.
LOW WINDS AND WAVE HEIGHTS 2 FEET OR LESS UNTIL WEDNESDAY NIGHT.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
BARRY/FOURNIER
Hazardous weather outlook, Jun 15, 4:15 AM EST, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
515 AM EDT TUE JUN 15 2010
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-161000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
515 AM EDT TUE JUN 15 2010 /415 AM CDT TUE JUN 15 2010/
...HEAT WAVE TO CONTINUE TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
ANOTHER DAY OF VERY HOT AND HUMID CONDITIONS WITH NEAR RECORD
TEMPERATURES IS ON TAP ACROSS THE FORECAST AREA TODAY. A FEW
SPOTS WILL ONCE AGAIN REACH THE CENTURY MARK. PEAK AFTERNOON HEAT
INDICES WILL REACH OR EXCEED 105 DEGREES IN MANY AREAS. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND A FEW OF
THESE COULD BE STRONG TO MARGINALLY SEVERE. THE PRIMARY THREATS
WILL BE WIND GUSTS TO AROUND 40 MPH...SMALL HAIL AND LOCALLY
HEAVY RAIN. THE BEST CHANCE FOR STRONG STORMS TODAY WILL BE OVER
SOUTHEAST ALABAMA...SOUTHWEST GEORGIA AND THE INLAND FLORIDA
PANHANDLE ALONG AND NORTH OF INTERSTATE 10.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH DAY...MAINLY
DURING THE AFTERNOON AND EARLY EVENING HOURS. ISOLATED STRONG TO
SEVERE STORMS WILL BE POSSIBLE...BUT ORGANIZED SEVERE WEATHER IS
NOT ANTICIPATED. TEMPERATURES WILL REMAIN ABOVE NORMAL...BUT
GRADUALLY EDGE CLOSER TO NORMAL BY NEXT WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE
REQUESTED TO SELF ACTIVATE IF WARNINGS ARE ISSUED FOR THEIR AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
18-WOOL
In the hours before
Special weather statement, Jun 15, 5:54 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
654 PM EDT TUE JUN 15 2010
GAZ121>123-142-152330-
CALHOUN-CLAY-EARLY-RANDOLPH-
654 PM EDT TUE JUN 15 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CALHOUN...CLAY...
EARLY AND RANDOLPH COUNTIES...
* UNTIL 730 PM EDT
AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF BLAKELY...MOVING NORTHEAST AT
10 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
9-FOURNIER
Special weather statement, Jun 15, 5:58 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
658 PM EDT TUE JUN 15 2010
GAZ127-128-152345-
TURNER-WORTH-
658 PM EDT TUE JUN 15 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR TURNER AND WORTH
COUNTIES...
* UNTIL 745 PM EDT
AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SYLVESTER...MOVING NORTHEAST AT 10 MPH.
THERE WAS ALSO A NEARLY STATIONARY STRONG THUNDERSTORM OVER CENTRAL
TURNER COUNTY.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.
THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
9-FOURNIER
Thunderstorm Wind, Dougherty
- When
- June 15, 7:05 PM EST
- Where
- Dougherty County, 0.46 mi NW of (Aby)southwest Ga Rgnl Arpt to 0.51 mi SW of South Albany
- Measured
- 64 kt (74 mph) measured gust
- Property damage
- $45,000
- Reported by
- ASOS
- Coordinates
- 31.535, -84.195
A 74 mph gust was measured at the Albany Southwest Georgia Regional Airport from a thunderstorm downburst. This downburst also extended northeast of the airport to 1701 S Slappey Blvd where the Albany Herald Newspaper reported that a roof was peeled back and a steeple was toppled at the Harvest Kingdom Jubilee Ministries Church. Several cars were also damaged from the debris. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Worth
- When
- June 15, 8:15 PM EST
- Where
- Worth County, 0.91 mi NW of Oakfield to 2.67 mi SSE of Warwick
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $6,000
- Reported by
- County Official
- Coordinates
- 31.780, -83.970
The Worth county 911 center reported nine trees and two power lines down across the northern part of the county including along portions of state routes 300 and 313. The monetary damage figure provided is a rough estimate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 15, 20101 death · 1 injured · $62,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Georgia, June 15, 20103 injured · $1.9 million · 1.75 in hail · 41 events
- Lightning Strike in Florida, June 15, 20101 death · 1 injured · 1 event
- Hail and Damaging Wind in Missouri, June 15, 20101 death · 1 in hail · 3 events
- Flash Flooding and Hail in Indiana, June 15, 20101 injured · $171,000 · 1.75 in hail · 58 events
- Flash Flooding and Flooding in Iowa, June 15 to 16, 2010$845,000 · 16 events
- Flash Flooding and Hail in Mississippi, June 15, 2010$172,000 · 1.75 in hail · 39 events
- Flash Flooding in Iowa, June 15, 2010$515,000 · 12 events
- Flash Flooding and Hail in Illinois, June 15, 2010$259,000 · 1.25 in hail · 24 events
- Flash Flooding and Flood in Kentucky, June 15 to 16, 2010$317,000 · 65 kt wind · 18 events
- Hail and Damaging Wind in Florida, June 15, 2010$500,000 · 50 kt wind · 3 events
- Flooding in Iowa, June 15 to 16, 2010$500,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243670, 243661.